MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN030150
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
During catheter insertion, the guidewire unraveled.A second device was used and the same issue occurred.A third device was successfully placed.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
During catheter insertion, the guidewire unraveled.A second device was used and the same issue occurred.A third device was sucessfully placed.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4) the customer returned one spring wire guide (swg) and lidstock for evaluation.Visual inspection of the swg revealed the swg was unraveled and had multiple bends in its body.Microscopic examination of the swg confirmed that the proximal weld separated from the core wire but was still attached to the coil wire.No defects were observed with the distal weld.The kinks in the guide wire measured 25mm, 240mm, 330mm, 370mm, 458mm, and 520mm from the distal weld.The guide wire total length measured 678mm, which is within the specification limits of 678mm-688mm per the guide wire graphic.The guide wire outer diameter measured.855mm, which is within the specification limits of.838mm-.877mm per the guide wire graphic.Functional inspection was performed to recreate the product's intended use.The ifu provided with this kit states: "advance spring-wire guide into the syringe approximately 10 cm until it passes through syringe valves".The guide wire was inserted through a lab inventory ars and introducer needle.Resistance was observed at the kinked portions of the guidewire.A manual tug test confirmed the distal weld was fully intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user "warning: do not apply excessive force in removing guide wire or catheters.If withdrawal cannot be easily accomplished, a chest x-ray should be obtained and further consultation requested." the report that the guide wire was unraveled was confirmed through examination of the returned sample.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11668866
Report Number3006425876-2021-00320
Device Sequence Number16906546
Product Code FOZ
UDI-Device Identifier00801902102300
UDI-Public00801902102300
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2022
Device Model NumberIPN030150
Device Catalogue NumberCS-25123-F
Device Lot Number71F20D0269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1